MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 4.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 4.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0450200
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medwatch mw5076912.Subject device remains implanted.
 
Event or Problem Description
Medwatch report (mw5076912) was received from the fda on may 21, 2018.It was reported that the patient went under general anesthesia for angioplasty procedure to treat stenosis at left internal carotid artery (lica).During procedure, the physician tried to exchange the balloon catheter with the subject stent deliver system.During the exchange, the customer notice that the subject stent became un-sheathed and was not able to pull the stent back into the sheath.The physician decided to deploy the subject stent in the distal vertical segment of the petrous to avoid damaging the vessel.The delivery system was then exchange and new stent was deployed successfully in the horizontal petrous segment to complete the procedure.The post-surgical angiogram showed less than 50% residual.No thrombus or dissection were observed.There were no reported clinical patient complications due to this event.No other information was provided.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.As per the event description, the physician attempted to re-sheath the stent into the catheter after the stent had begun to deploy against the direction for use (dfu).The wingspan stent dfu states that ¿do not attempt to move the stent after deployment has begun.Be careful to not advance the delivery system outer body as the stent is deploying.¿; therefore, an assignable cause of user error was assigned to the as reported ¿nv-stent difficult/unable to pull back into the sheath', as the investigation confirmed that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer and/or expected by the user.Since no additional information was received and the device was not returned for evaluation; therefore, an assignable cause of undeterminable was assigned to the as reported ¿nv-stent deployed prematurely during use'.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 4.5 X 20MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7576418
Report Number3008881809-2018-00256
Device Sequence Number1754610
Product Code NJE
UDI-Device Identifier04546540722904
UDI-Public04546540722904
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberM003WS0450200
Device Lot Number19190474
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;